MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250
Catalog Number 200-074-401
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a bag breakage after thawing.According to the questionnaire the following investigation and statements could be made: the events were observed on removal from tank and during thawing.The customer did use a metal cassette for freezing and thawing.A controlled rate freezer was used.An overwrap bag was not used for freezing.The filling volume was 64 ml (30 - 70 ml are recommended for cryomacs freezing bag 250).The freezing bag was stored in the gas phase of ln2.According to the pictures the cryomacs freezing bag 250 is cracked at the lower part of the bag.For the cryomacs freezing bag 250 batch 7220800467, with regard to the complaint, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.The cryomacs freezing bags are very sensitive when frozen and it is strongly recommended to freeze the cryomacs freezing bags according to the recommended freezing procedure.There are deviations from the recommended freezing procedure.An overwrap bag was not used.The picture of the cryomacs freezing bag 250 shows an air bubble inside the frozen material.Air should absolutely be avoided in the welded cryomacs freezing bag as it will expand during the thawing process and may cause a bag breakage.A second possible reason in this case is that the bag and/or metall cassette was not carefully dried before freezing.A clear negative imprint of the defective part of the bag can be seen on the cassette indicating that an ice layer had formed between bag and cassette, resulting in the bag getting stuck to the cassette leading to a damage of the still frozen bag when opening the cassette.The complaint rate for this failure for this lot is below 0.01%.
 
Additional Manufacturer Narrative
Medical device problem code 3191 "opening causing substantial loss of material after thawing".

Brand Name
CRYOMACS FREEZING BAGS 250
Common Device Name
CRYOMACS FREEZING BAGS 250
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key18118326
Report Number3005290010-2023-00015
Device Sequence Number7540512
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-401
Device Lot Number7220800467
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown